Alert archive / Kansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 40, NWS Dodge City, KS

May 6, 2024Edwards County, Ford County, Hodgeman County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2024, 1:57 PM CDT for Edwards County, Ford County, Hodgeman County, Kansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2024, 1:57 PM CDT (18:57 UTC)
Expired
May 6, 2024, 2:45 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 2:28 PM CDTHAIL 1.5Offerle, KSsocial media photo of hail.
May 6, 2:29 PM CDTHAIL 1.51 Ese Offerle, KSsocial media photo of hail.
May 6, 2:46 PM CDTHAIL 1.754 Ese Offerle, KSReport received from social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

397 
WUUS53 KDDC 061857
SVRDDC
KSC047-057-083-061945-
/O.NEW.KDDC.SV.W.0040.240506T1857Z-240506T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
157 PM CDT Mon May 6 2024

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Ford County in southwestern Kansas...
  Southeastern Hodgeman County in southwestern Kansas...
  West central Edwards County in south central Kansas...

* Until 245 PM CDT.

* At 157 PM CDT, a severe thunderstorm was located near Ford, moving
  northeast at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Spearville around 205 PM CDT.
  Bellefont around 215 PM CDT.

Other locations in the path of this severe thunderstorm include
Offerle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3760 9978 3769 9992 3806 9969 3791 9934
TIME...MOT...LOC 1857Z 208DEG 28KT 3772 9976 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
3 follow-up statements
683 
WWUS53 KDDC 061911
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
211 PM CDT Mon May 6 2024

KSC047-057-083-061945-
/O.CON.KDDC.SV.W.0040.000000T0000Z-240506T1945Z/
Ford KS-Hodgeman KS-Edwards KS-
211 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN FORD...SOUTHEASTERN HODGEMAN AND WEST CENTRAL
EDWARDS COUNTIES...

At 211 PM CDT, a severe thunderstorm was located near Spearville,
moving northeast at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Spearville and Bellefont around 215 PM CDT.

Other locations in the path of this severe thunderstorm include
Offerle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3770 9973 3775 9983 3806 9969 3791 9934
TIME...MOT...LOC 1911Z 208DEG 28KT 3782 9970 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
010 
WWUS53 KDDC 061919
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
219 PM CDT Mon May 6 2024

KSC047-057-083-061945-
/O.CON.KDDC.SV.W.0040.000000T0000Z-240506T1945Z/
Ford KS-Hodgeman KS-Edwards KS-
219 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN FORD...SOUTHEASTERN HODGEMAN AND WEST CENTRAL
EDWARDS COUNTIES...

At 219 PM CDT, a severe thunderstorm was located very near Bellefont,
moving northeast at 30 mph.

HAZARD...Tennis ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe thunderstorm will remain over mainly rural areas of
northeastern Ford, southeastern Hodgeman and west central Edwards
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3775 9968 3779 9977 3805 9966 3794 9941
TIME...MOT...LOC 1919Z 208DEG 28KT 3788 9966 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER
647 
WWUS53 KDDC 061935
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
235 PM CDT Mon May 6 2024

KSC057-061945-
/O.CAN.KDDC.SV.W.0040.000000T0000Z-240506T1945Z/
Ford KS-
235 PM CDT Mon May 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORD COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

&&

LAT...LON 3788 9956 3787 9957 3791 9957 3791 9961
      3792 9962 3801 9958 3794 9941
TIME...MOT...LOC 1935Z 208DEG 28KT 3799 9959 

$$

KSC047-083-061945-
/O.CON.KDDC.SV.W.0040.000000T0000Z-240506T1945Z/
Hodgeman KS-Edwards KS-
235 PM CDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN HODGEMAN AND WEST CENTRAL EDWARDS COUNTIES...

At 235 PM CDT, a severe thunderstorm was located 7 miles north of
Offerle, moving northeast at 30 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Offerle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3788 9956 3787 9957 3791 9957 3791 9961
      3792 9962 3801 9958 3794 9941
TIME...MOT...LOC 1935Z 208DEG 28KT 3799 9959 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:57 AM CDT, 3 hours earlier. Its key messages:

  • Severe thunderstorms are expected from mid-day into the afternoon along and east of a line Scott City to Garden City. But these storms are expected to increase in severity farther east during early to mid afternoon, with very large hail and tornadoes expected.
  • The western limit of severe weather Monday depends on how early in the day storms develop.
  • Critical Fire Weather conditions are forecast This Afternoon and Tuesday afternoon in the west.
  • A mainly dry weather pattern will develop Monday evening and persist for several days.
  • There are small chances for rain next weekend.
Area forecast discussion, May 6, 10:57 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Dodge City KS
1057 AM CDT Mon May 6 2024

.KEY MESSAGES...

- Severe thunderstorms are expected from mid-day into the
  afternoon along and east of a line Scott City to Garden City.
  But these storms are expected to increase in severity farther
  east during early to mid afternoon, with very large hail and
  tornadoes expected.

- The western limit of severe weather Monday depends on how
  early in the day storms develop.

- Critical Fire Weather conditions are forecast This Afternoon
  and Tuesday afternoon in the west.

- A mainly dry weather pattern will develop Monday evening and
  persist for several days.

- There are small chances for rain next weekend.

&&

.UPDATE...
Issued at 1024 AM CDT Mon May 6 2024

Mesoscale Update...

Weak thunderstorms developed this morning along a dry cold
front in northwest Kansas. Thus far, initiation has not occurred
along or ahead of the true dry line. As a strong upper level
system lifts northeastward in negative tilt fashion by mid-day
and into early afternoon, mid level cooling from 700-500mb will
spread eastward across the front/dryline and help remove a weak
capping inversion overlying the low level moisture. Thus,
daytime heating at low levels along with the mid level cooling
will lead to steepening of low to mid level lapse rates. Initial
storm development will be along the dry cold front from
WaKeeney southward to west of Dodge City. These could contain
damaging winds and large hail; but if these storms are more
linear in nature, then damaging wind would be the main concern.

By early afternoon, the dry front will intersect the dry line
southeast of Dodge City, with the dry front extending northward
from a weak surface low into northern Kansas. A tropical warm
front will also be situated across south central Kansas and will
intersect the dry line. Hodographs are more favorable for
tornadoes along and south and east of a line from Larned to
Greensburg to Coldwater between 3 pm and 6 pm given that mid
level cold advection with mid level backing of the winds are
more subtle than farther north, but still enough to result in
sufficient weakening of the capping inversion. That said, the
various models also indicate some mid level backing across south
central Kansas as far south as Pratt and Greensburg, which
would result in shorter lived tornadoes instead of long tracked
ones. The most favored area for long tracked tornadoes is along
the Oklahoma state line in Barber and Comanche counties. As long
as storms remain discrete along the southern tier, very large
hail to baseball size and larger are possible, especially closer
to the Oklahoma state line given CAPE values in the 2000-3000
j/kg range and favorable shear profile (less mid level backing).
Significant tornadoes are forecast given 0-1 km SRH values in
the 150 to 200 m2/s2 range.

Farther north, stronger mid level backing of the wind in response
to stronger mid level cold advection may result in more of a
linear storm configuration with damaging winds and marginally
severe hail, although brief and significant tornadoes could
still occur with any cells that remain discrete.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 334 AM CDT Mon May 6 2024

Stratus was widespread this morning as moist south southeast
winds provided moisture transport in the boundary layer. The
clouds aided a steady temperature curve overnight as the entire
area still remained in the low 60s as of 2 AM. A broad
baroclinic leaf of cirrus cloud formed across from New Mexico
across western Kansas and Nebraska while the upper synoptic
trough approached the central rockies.

A pacific cold front is poised to overtake the dryline by about
18-19z/1-2pm. Convective allowing models area favor initial
convection developing on the northern periphery of this front,
i.e. southern NE and northern into west central Kansas by around
17 or 18z (noon or 1 pm). This may lead to a few late morning
hail and wind threatening severe storms while the southern
reaches of the forecast area east of 283 remains in the warm
sector, pooling moisture and heating up to drive surface based
CAPE higher into the 2000-3000 J/kg area by the mid afternoon -
meaning greater severe and tornado probability. In the area
covering roughly , southern Stafford county, to Greensburg,
Pratt and the southern reaches of the 183 corridor eastward,
mean STP (significant tornado parameter) ramps up to values
higher than 1, statistically correlated with supercells that
tend to be tornadic. The slowest convective allowing model with
exiting storms from the area ends the event for the DDC area by
6 pm.

On Tuesday the area will be behind the frontal system with
breezy westerly winds – full insolation leading to widespread
warm temperatures in the 80s. The opportunity to outperform is
present with the 75th percentile of the NBM members showing high
approaching 90 degrees in the southern counties – so a 90
degree high temps would not be a surprise around Elkhart or
Liberal. Despite the warm afternoon, the diurnal swing is large
– to the tune of 40 degrees as temperatures are forecast in the
40s over much of the area Tuesday night as a weak dry cold front
moves through the area establishing breezy north wind.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 334 AM CDT Mon May 6 2024

The remainder of the week is a dry forecast, under light and
generally northerly surface winds. The aforementioned front and
the nature of the weak wind flow looks to cap highs in the
pleasant 70s for each day Wednesday though Saturday. Slight
chances for showers and thunderstorms return by Saturday as
well, however it does not look like a widespread dynamic severe
weather setup at this time. EC and GFS ensemble means both
target the period from Monday/Tuesday through the week for light
precipitation on the 24 hour ensemble Multi-runs. Plenty of
consistency in the last 10 runs or so. The trend looks a little
warmer as well with daily highs trending in the 80s.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 450 AM CDT Mon May 6 2024

Southeasterly moist upslope surface winds This Morning will
maintain a stratus deck firmly in the IFR category as far east
as Garden City, and perhaps Liberal. Most guidance does indicate
visibility is leaning to remain above the LIFR category, but if
visibility were to drop to one half mile or less – still the
favored area would be the DDC terminal between 10 and 13z, as
the NBM forecasts mean visibility less than one half mile over
south central Kansas. The ceilings will give way to a dryline in
the mid morning hours, which could become the focus for numerous
severe thunderstorms as early as the 15 and 18z timeframe
anywhere form GCK to HYS, and spreading east in a broken line
through mid afternoon.

&&

.FIRE WEATHER...
Issued at 334 AM CDT Mon May 6 2024

Widespread red flag meteorological conditions are expected each
of the next 2 days across the western half of the area. The
area hasn’t been cleared of dry fuels for the season, however
there may be some variability in the greenness withing the
highlighted region. The red flag warning was expanded for all
areas along the highway 23 corridor This Afternoon, with a areal
matching Fire Weather Watch for Tuesday. Areas along the
highway 283 corridor and eastward are considered too green to
continue warnings for the time being.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
KSZ043-044-061>063-074>077-084>087.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ043-044-061>063-074>077-084>087.

&&

UPDATE...Finch
SHORT TERM...99
LONG TERM...99
AVIATION...99
FIRE WEATHER...99
Hazardous weather outlook, May 6, 3:50 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
350 AM CDT Mon May 6 2024

KSZ030-031-043>046-061>066-074>081-084>090-070900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
350 AM CDT Mon May 6 2024 /250 AM MDT Mon May 6 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

An outbreak of significant severe weather is forecast Today
across much of southwest and central Kansas. The greatest risk
will be along and east of the Highway 283 corridor from early
afternoon through the early evening hours. All severe weather
types can be expected, including the possibility of strong, long-
lived tornadoes.

A Red Flag Warning is in effect for areas west of Highway 83 for
This afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Fire Weather Watch in effect for areas west of highway 23
Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed as early as noon across the
northern counties, and by early to mid afternoon over the south
central Kansas counties.

99

In the hours before

Special weather statement, May 6, 12:54 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1254 PM CDT Mon May 6 2024

KSZ044-045-061830-
Lane KS-Ness KS-
1254 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS AND EASTERN
LANE COUNTIES THROUGH 130 PM CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dighton, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Dighton around 100 PM CDT.

Other locations in the path of this storm include Pendennis and
Utica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for west central
Kansas.

&&

LAT...LON 3862 10009 3834 10042 3841 10056 3870 10039
      3870 10028
TIME...MOT...LOC 1754Z 213DEG 32KT 3843 10044

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SPRINGER
Special weather statement, May 6, 12:57 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Dodge City KS
1257 PM CDT Mon May 6 2024

KSZ030-031-061830-
Trego KS-Ellis KS-
1257 PM CDT Mon May 6 2024

...STRONG THUNDERSTORMS WILL IMPACT TREGO AND NORTHWESTERN ELLIS
COUNTIES THROUGH 130 PM CDT...

At 1257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Wakeeney to 6 miles north of
Arnold. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Wakeeney and Trego Center around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central and
west central Kansas.

&&

LAT...LON 3871 9971 3870 10015 3913 9995 3913 9953
TIME...MOT...LOC 1757Z 262DEG 18KT 3912 9988 3873 10005

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SPRINGER
Special weather statement, May 6, 1:19 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
119 PM CDT Mon May 6 2024

KSZ030-044-045-061900-
Trego KS-Lane KS-Ness KS-
119 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS...TREGO AND
NORTHEASTERN LANE COUNTIES THROUGH 200 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utica, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Ness,
Trego and northeastern Lane Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for west central
Kansas.

&&

LAT...LON 3895 9965 3856 10023 3865 10036 3870 10033
      3870 10015 3895 10015 3913 10003
TIME...MOT...LOC 1819Z 216DEG 39KT 3866 10024

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SPRINGER
Special weather statement, May 6, 1:55 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Dodge City KS
155 PM CDT Mon May 6 2024

KSZ030-031-061930-
Trego KS-Ellis KS-
155 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TREGO AND
NORTHWESTERN ELLIS COUNTIES THROUGH 230 PM CDT...

At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ogallah, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Ogallah around 200 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central and
west central Kansas.

&&

LAT...LON 3882 9980 3892 9993 3913 9983 3913 9930
TIME...MOT...LOC 1855Z 225DEG 43KT 3896 9979

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SPRINGER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:46 AM CDTFire Weather WatchDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more13 hr
May 6, 12:54 PM CDTSpecial Weather StatementDDCLane36 min
May 6, 12:57 PM CDTSpecial Weather StatementDDCTrego33 min
May 6, 1:19 PM CDTSpecial Weather StatementDDCTrego41 min
May 6, 1:55 PM CDTSpecial Weather StatementDDCTrego35 min
May 6, 2:04 PM CDTSevere Thunderstorm WarningDDCEllis, Trego30 min
May 6, 2:07 PM CDTSpecial Weather StatementDDCKiowa38 min
May 6, 2:22 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa38 min
May 6, 2:41 PM CDTSpecial Weather StatementDDCPawnee34 min
May 6, 2:47 PM CDTSpecial Weather StatementDDCEdwards28 min
May 6, 2:52 PM CDTSpecial Weather StatementDDCPawnee23 min
May 6, 3:05 PM CDTSpecial Weather StatementDDCEllis25 min
May 6, 3:05 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush, Stafford40 min
May 6, 3:16 PM CDTSpecial Weather StatementDDCKiowa29 min
May 6, 3:18 PM CDTSpecial Weather StatementDDCComanche27 min
May 6, 3:19 PM CDTSpecial Weather StatementDDCEdwards26 min
May 6, 3:28 PM CDTRed Flag WarningDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more29 hr
May 6, 3:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford44 min
May 6, 3:32 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCComanche, Kiowa, Pratt28 min
May 6, 3:34 PM CDTSpecial Weather StatementDDCEllis26 min
May 6, 3:45 PM CDTTornado WarningDDCPawnee, Stafford27 min
May 6, 4:01 PM CDTSpecial Weather StatementDDCPratt29 min
May 6, 4:04 PM CDTSpecial Weather StatementDDCComanche26 min
May 6, 4:16 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford44 min
May 6, 4:17 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt43 min
May 6, 4:46 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt, Stafford44 min
May 6, 4:51 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCStafford28 min
May 6, 5:23 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCPratt, Stafford17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.